Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 29, 2013, 3:25 AM CST for 24 counties in Texas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 3:25 AM CST (09:25 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 29, 2013, 6:51 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 24 counties
Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS74 KFWD 290925 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 325 AM CST TUE JAN 29 2013 ...A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM TODAY ALONG AND WEST OF A LINE FROM GAINESVILLE...TO FORT WORTH...TO TEMPLE... .A STRONG AND GUSTY WEST WIND WILL DEVELOP THIS AFTERNOON BEHIND A COLD FRONT. WIND SPEEDS WILL INCREASE BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO 40 MPH. WIND SPEEDS SHOULD DECREASE SLIGHTLY THIS EVENING BUT REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT. TXZ091-092-100>103-115>118-129>133-141>145-156>159-291800- /O.NEW.KFWD.WI.Y.0001.130129T1800Z-130130T0200Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 325 AM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. * TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP BY NOON AND CONTINUE THROUGH 8 PM. * WINDS...WEST WINDS WILL RANGE FROM 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ORIENTED ROADS. THE OPEN WATERS OF LAKES WILL ALSO BECOME ROUGH AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
512 WWUS74 KFWD 291749 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1149 AM CST TUE JAN 29 2013 ...A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM TODAY ALONG AND WEST OF A LINE FROM GAINESVILLE...TO FORT WORTH...TO TEMPLE... .A STRONG AND GUSTY WEST WIND WILL DEVELOP THIS AFTERNOON BEHIND A COLD FRONT. WIND SPEEDS WILL INCREASE BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO 40 MPH. WIND SPEEDS SHOULD DECREASE SLIGHTLY THIS EVENING BUT REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT. TXZ091-092-100>103-115>118-129>133-141>145-156>159-300200- /O.CON.KFWD.WI.Y.0001.130129T1800Z-130130T0200Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1149 AM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH 8 PM. * WINDS...WEST WINDS WILL RANGE FROM 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ORIENTED ROADS. THE OPEN WATERS OF LAKES WILL ALSO BECOME ROUGH AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
865 WWUS74 KFWD 300051 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 651 PM CST TUE JAN 29 2013 ...THE WIND ADVISORY FOR WESTERN PORTIONS OF NORTH TEXAS HAS BEEN CANCELED... .SURFACE WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...AND THE WIND ADVISORY WILL BE CANCELED. BREEZY CONDITIONS WITH WIND SPEEDS OF 10 TO 20 MPH AND OCCASIONAL HIGHER GUSTS CAN STILL BE EXPECTED LATE THIS EVENING AND OVERNIGHT. TXZ091-092-100>103-115>118-129>133-141>145-156>159-300200- /O.CAN.KFWD.WI.Y.0001.000000T0000Z-130130T0200Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 651 PM CST TUE JAN 29 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED ACROSS WESTERN NORTH TEXAS...AND THE WIND ADVISORY WILL BE CANCELED. BREEZY CONDITIONS WITH WIND SPEEDS OF 10 TO 20 MPH AND OCCASIONAL HIGHER GUSTS CAN STILL BE EXPECTED LATE THIS EVENING AND OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:15 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 29, 3:15 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CST TUE JAN 29 2013 .DISCUSSION... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE PANHANDLE...THE SOUTH PLAINS AND LOW ROLLING PLAINS EARLY THIS MORNING AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED PACIFIC COLD FRONT. WE EXPECT STORMS TO BECOME MORE ORGANIZED THROUGH SUNRISE AS THEY APPROACH NORTH TEXAS. STORMS SHOULD ENTER THE NORTHWEST ZONES SHORTLY AFTER SUNRISE. THE LINE OF STORMS WILL MOVE STEADILY EASTWARD WHILE THE INDIVIDUAL STORMS MOVE QUICKLY NORTHEAST. WE EXPECT ONLY A SMALL WINDOW OF TIME FOR THUNDERSTORMS DUE TO THE SPEED OF THE COLD FRONT. ALTHOUGH THERE WILL BE A SLIGHT RISK OF SEVERE STORMS ACROSS MOST OF NORTH TEXAS WITH THE PRIMARY HAZARD BEING DAMAGING WINDS...MARGINAL INSTABILITY WILL BE LIMITING FACTOR. WE EXPECT A LINE OF STORMS TO MOVE ACROSS THE EASTERN HALF OF NORTH TEXAS THIS AFTERNOON AND EXIT THE REGION DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. IT APPEARS THAT THE LARGER RISK FOR SEVERE STORMS WILL BE EAST AND NORTHEAST OF NORTH TEXAS WHERE INSTABILITY...MOISTURE AND SHEAR WILL ALL BE MORE FAVORABLE FOR STORM GROWTH. MUCH DRIER AIR WILL MOVE INTO NORTH TEXAS THIS AFTERNOON BEHIND THE COLD FRONT. A TIGHT PRESSURE GRADIENT BEHIND THE COLD FRONT WILL RESULT IN STRONG AND GUSTY WEST WINDS IN THE 20 TO 30 MPH RANGE WITH SOME GUSTS NEAR 40 MPH. THEREFORE...WE WILL ISSUE A WIND ADVISORY FOR LOCATIONS GENERALLY WEST OF INTERSTATE 35. ALONG WITH THE GUSTY WINDS...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT IN THE WEST WHICH WILL RESULT IN VERY ELEVATED TO EXTREME FIRE WEATHER CONDITIONS...SO WILL ISSUE A RED FLAG WARNING. THE WIND WILL BECOME NORTHWEST THIS EVENING AND DECREASE A BIT...BUT REMAIN STRONG AND GUSTY OVERNIGHT. COOLER AND MUCH DRIER WEATHER IS EXPECTED ON WEDNESDAY WITH SOME WRAP AROUND CLOUDS IN THE NORTH DURING THE MORNING. TEMPERATURES WEDNESDAY WILL BE CLOSER TO SEASONAL NORMALS WITH HIGHS FROM THE MIDDLE 50S TO THE LOWER 60S AND LOWS WEDNESDAY NIGHT FROM THE UPPER 20S TO THE MIDDLE 30S. THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE DRY WITH WEST TO NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE WILL BE ON THE INCREASE BY THE WEEKEND AHEAD OF AN APPROACHING COLD FRONT EXPECTED SATURDAY AFTERNOON. IT APPEARS THAT MOISTURE AND LARGE SCALE FORCING WILL BE TOO LIMITED FOR ANY SIGNIFICANT PRECIPITATION ACROSS NORTH TEXAS ON SATURDAY...SO WE WILL LEAVE POPS AT 10 PERCENT FOR NOW. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE STATE SUNDAY AND MONDAY AND BRING A BRIEF WARMING TREND. THERE WILL BE A SLIGHT CHANCE OF RAIN MONDAY NIGHT WITH THE ARRIVAL OF ANOTHER COLD FRONT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 41 57 35 69 / 80 10 5 0 0 WACO, TX 83 39 60 28 69 / 60 10 5 0 0 PARIS, TX 78 42 55 33 63 / 80 30 5 0 0 DENTON, TX 80 40 56 29 67 / 60 10 5 0 0 MCKINNEY, TX 77 43 55 29 66 / 80 10 5 0 0 DALLAS, TX 80 42 57 36 67 / 80 10 5 0 0 TERRELL, TX 77 43 57 31 66 / 80 20 5 0 0 CORSICANA, TX 80 41 59 33 65 / 80 20 5 0 0 TEMPLE, TX 81 45 62 30 67 / 50 10 5 0 0 MINERAL WELLS, TX 75 36 58 28 69 / 70 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR TXZ091-100>102-115>117-129>132-141>143. WIND ADVISORY FROM NOON TODAY TO 8 PM CST THIS EVENING FOR TXZ091-092-100>103-115>118-129>133-141>145-156>159. && 91/79
Hazardous weather outlook, Jan 28, 7:38 PM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 738 PM CST MON JAN 28 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 738 PM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT GENERALLY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO DENTON...TO SHERMAN. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE BY MID TO LATE MORNING TUESDAY...ESPECIALLY ACROSS NORTH CENTRAL AND NORTHEAST PARTS OF THE AREA. STORMS WILL LIKELY FORM INTO A BROKEN SQUALL LINE. AREAS EAST OF A LINE FROM SHERMAN...TO DALLAS...TO FAIRFIELD WILL SEE THE GREATEST POTENTIAL FOR SEVERE WEATHER. THOUGH DAMAGING WINDS 60 TO 70 MPH AND HAIL ARE THE MAIN THREATS...BRIEF TORNADOES WILL BE POSSIBLE WITH ANY EMBEDDED SUPERCELLS. IN ADDITION TO THE SEVERE WEATHER THREAT TUESDAY AFTERNOON...STRONG WEST WINDS AND MUCH DRIER AIR WILL INFILTRATE WESTERN NORTH TEXAS. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR WEST OF A LINE FROM BOWIE...TO FORT WORTH...TO GOLDTHWAITE WHERE A FIRE WEATHER WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:40 AM CST | Red Flag Warning | FWD | Comanche, Eastland, Erath, Hamilton, Hood, Jack and 8 more | 15 hr |
| Jan 29, 11:03 AM CST | Special Weather Statement | FWD | Stephens | 27 min |
| Jan 29, 11:16 AM CST | Severe Thunderstorm Warning | FWD | Stephens, Young | 59 min |
| Jan 29, 11:35 AM CST | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Jan 29, 12:00 PM CST | Special Weather Statement | FWD | Montague | 30 min |
| Jan 29, 12:28 PM CST | Special Weather Statement | FWD | Comanche | 32 min |
| Jan 29, 12:32 PM CST | Special Weather Statement | FWD | Comanche | 28 min |
| Jan 29, 12:37 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 38 min |
| Jan 29, 12:45 PM CST | Special Weather Statement | FWD | Jack | 30 min |
| Jan 29, 1:06 PM CST | Special Weather Statement | FWD | Palo Pinto | 24 min |
| Jan 29, 1:09 PM CST | Special Weather Statement | FWD | Comanche, Erath | 36 min |
| Jan 29, 1:15 PM CST | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 30 min |
| Jan 29, 1:33 PM CST | Special Weather Statement | FWD | Wise | 27 min |
| Jan 29, 1:37 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 23 min |
| Jan 29, 1:44 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 31 min |
| Jan 29, 1:56 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Wise | 49 min |
| Jan 29, 2:22 PM CST | Special Weather Statement | FWD | Hood | 23 min |
| Jan 29, 2:27 PM CST | Special Weather Statement | FWD | Somervell | 33 min |
| Jan 29, 3:34 PM CST | Special Weather Statement | FWD | Dallas | 26 min |
| Jan 29, 3:59 PM CST | Special Weather Statement | FWD | Collin | 31 min |
| Jan 29, 4:23 PM CST | Special Weather Statement | FWD | Fannin | 37 min |
| Jan 29, 5:31 PM CST | Special Weather Statement | FWD | Rains | 29 min |
| Jan 29, 5:33 PM CST | Special Weather Statement | FWD | Falls, Freestone, Limestone | 27 min |
| Jan 29, 5:36 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Rains | 39 min |
| Jan 29, 5:39 PM CST | Severe Thunderstorm Warning | FWD | Falls, Freestone, Limestone, Navarro | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.